Seroquel glaucoma

Common Questions and Answers about Seroquel glaucoma

seroquel

Yes when I was on Seroquel I had to get an eye exam each year due to the extremely rare risk of cataracts but I saw an opthamologist anyway so it was no big deal. That is statisically rare and no reason to be concerned about Seroquel and a check up as I suggested is the best form of follow up. Seroquel is safe in this regard. In this case (you know I am always factual) your pharmacist was overstating the risk but a follow up visit is generally a good idea.
I hope anyone who uses Topamax for any reason is fully aware of the serious risk of acute narrow angle glaucoma. I had read several articles about it but saw it firsthand last week. As usual on my quiet weekend off I got the dreaded call from the emergency room, again. This time about a woman on Topamax for 7 days who seemed to have lost almost all her vision 12 hours after increasing her dose per her doctor's instructions.
Nothing too bad. Think Seroquel XR is making a difference. Actually fell asleep last night without a Xanax. Keeping the fingers crossed. Mood seems appropriate and even for once. My dog, Loki, is having a problem with his eyes. He seems miserable. I'm taking him to the vet in the am.
I went to a specialist and he told me i developed Glaucoma because of some depression in the cup in my left eye...and that my field of vision is reduced. They told what is wrong, but I didn't get the answer i needed... WHY? My question is does Ritalin, Lithium and Seroquel cause or affect eyesight? I know, from the literature that Ritalin causes blurry vision, but they do not bring up long term affects regarding this matter. My eyesight is at -7.5 today. |It was -5.25 two years ago.
Note that I have epilepsy (grand mals since January 2010), and schizophrenia (since March 2011) - both are controlled with medicine. I am a 47 year old male. I currently take serax, seroquel, invega for hullicinations, and divaproex for epilepsy. Note that there were no other symptoms, and the transient blindness has not reoccured. However, I had a severe bought of auditory hullucinations April 2011, and was given Invega. Also, I last had an eye exam October 2011 with an Optometrist.
My friend has just come off seroquel (an atypical antispcyhotic very similar to zyprexa). She however was prescribed it for SEVERE benzodiazepine withdrawal. She had come off a massive dose of klonopin 6 mg. She went 2 months without sleep and was admited to hospital suffering from severe sleep deprivation and they gave her seroquel 400 mg once per day before bed. Anyhow she has been on it for 7 years and the past 6 months or so she has been tapering the dosage down.
I've had some other stumbling blocks associated with this med and my eye doctor told me this year it listed associated possible side affects as Glaucoma. So everyone needs to weigh the risk they are willing to take. For me, after carrying 200 lbs for 15 yrs, I willing to take the risk. Unfortunately, none of my doctors have given an answer to what happens when I actually lose the weight, as I'm thinking I may have to stay on a maintenance dose.(This is probably based upon my situation w/SAD).
For example I took a steriod shot which gave me glaucoma. The first glaucoma drops i was prescribed gave me tinnitus. The doctor said No, when i told him, so I read the pamplet to him,that said "could cause tinnitus"…I use homeopathic remedies, because frankly they work better.And don't give you another illness. I took ALJ for a few years,and that helped better than Zyrtec. But it quit working, so now I am taking Histablock and that does a nice job. Do take C and D.
I found Lamictal to be a godsend to even out my moods, and I'm not bi-polar - but there are side effects, and not everyone can take it because in a small percentage of people it can cause Stevens Johnson syndrome. I tried 25 mg Seroquel during my periods, and it evened me out, but was too sedating. You and your doctor will find the right combo with some experimenting. So don't let that keep you from trying Topomax - worst thing that can happen is you don't like it and quit.
MedHelp Health Answers